Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 7, NWS North Platte, NE

November 15, 200511 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Nov 15, 2005, 2:22 PM CST for 11 counties in Nebraska. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 2:22 PM CST (20:22 UTC)
Expired
Nov 15, 2005, 8:56 PM CST
In force
7 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 152022
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
222 PM CST TUE NOV 15 2005

...STRONG WIND WILL CONTINUE THIS EVENING IN CENTRAL AND NORTH
CENTRAL NEBRASKA...


NEZ071-160400-
/O.CAN.KLBF.HW.W.0001.000000T0000Z-051116T0300Z/
/O.NEW.KLBF.WI.Y.0007.051115T2022Z-051116T0400Z/
FRONTIER-
INCLUDING THE CITIES OF...CURTIS...EUSTIS
222 PM CST TUE NOV 15 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

NORTH WIND AT 25 TO 35 MPH WILL CONTINUE THIS EVENING WITH
OCCASIONAL GUSTS TO 45 MPH. WIND WILL GRADUALLY DIMINISH TO LESS
THAN 30 MPH BY 10 PM CST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ006>010-026>029-038-160400-
/O.CAN.KLBF.HW.W.0001.000000T0000Z-051116T0600Z/
/O.NEW.KLBF.WI.Y.0007.051115T2022Z-051116T0400Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
222 PM CST TUE NOV 15 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

NORTH WIND AT 25 TO 35 MPH WILL CONTINUE THIS EVENING WITH
OCCASIONAL GUSTS TO 45 MPH. WHEREVER LIGHT SNOW HAS
OCCURRED...SOME BLOWING AND DRIFTING CAN BE EXPECTED AS WELL. WIND
WILL DIMINISH TO LESS THAN 30 MPH BY 10 PM CST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ004-005-022>025-035>037-056>059-069-070-094-152130-
/O.CAN.KLBF.HW.W.0001.000000T0000Z-051116T0300Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CODY...MERRIMAN...
KILGORE
222 PM CST TUE NOV 15 2005 /122 PM MST TUE NOV 15 2005/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
HIGH WIND WARNING. 

$$
SPRINGER
1 follow-up statement
000 
WWUS73 KLBF 160256
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM CST TUE NOV 15 2005

...WIND ADVISORY CANCELED...

.THE POWERFUL STORM WHICH BROUGHT STRONG WINDS TO WESTERN AND NORTH
CENTRAL NEBRASKA CONTINUES TO MOVE TOWARDS THE GREAT LAKES AND
AWAY FROM THE REGION.

NEZ006>010-026>029-038-071-160400-
/O.CAN.KLBF.WI.Y.0007.000000T0000Z-051116T0400Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-FRONTIER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW...CURTIS...EUSTIS
856 PM CST TUE NOV 15 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WIND ADVISORY. 

NORTHWEST WINDS OF 10 TO 20 MPH CAN BE EXPECTED THROUGH THE
REMAINDER OF THE NIGHT. 

$$

JMC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Nov 15, 12:55 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Nov 15, 12:55 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
155 PM CDT TUE NOV 15 2005

.NEAR TERM...
    WIND AND LOWS TONIGHT ARE THE MAIN FORECAST CHALLENGE. WITH THE
PRESSURE GRADIENT ALREADY RELAXING IN THE WEST...WE MAY NOT EVEN
NEED AN ADVISORY WEST OF VALENTINE...THEDFORD AND NORTH PLATTE.
UNLESS SOME LAST MINUTE DEVELOPMENTS INDICATE SOMETHING ELSE...WE
WILL KEEP THE WIND ADVISORY UNTIL 06Z FOR KEYA
PAHA...BROWN...BLAINE...CUSTER COUNTY AND EAST. HIGH PRESSURE IN
ALBERTA AND SASKATCHEWAN SHOULD SLIDE SOUTHWARD ALONG THE EASTERN
SLOPE AND BRING SOME VERY COLD TEMPERATURES INTO CENTRAL AND NORTH
CENTRAL NEBRASKA...POSSIBLY AS FAR WEST AS MERRIMAN AND OGALLALA. AT
THIS TIME...IT APPEARS THAT SINGLE DIGITS ARE LIKELY IN THE PLATTE
VALLEY THROUGH THE NORTHERN SANDHILLS AND THE NORTHERN PANHANDLE. IN
CENTRAL AND NORTH CENTRAL NEBRASKA...WIND SHOULD KEEP TEMPERATURES
FROM FALLING BELOW ABOUT 15F.
    TEMPERATURES WILL RECOVER THROUGH FRIDAY AS THE RIDGE ALOFT
DEAMPLIFIES AND THE EXPRESSWAY FROM THE YUKON AND NORTHWEST
TERRITORIES IS CUT OFF.

&&
.EXTENDED...
    WITH NORTHWEST FLOW ALOFT...TEMPERATURES SATURDAY THROUGH
TUESDAY WILL BE FAIRLY MILD. WITHOUT FLOW FROM ANY MOISTURE
SOURCE...PRECIPITATION IS UNLIKELY THROUGH TUESDAY.

&&
.SYNOPSIS...
    AT 18Z...MSL PRESSURE ANALYSIS SHOWED THE GRADIENT RELAXING WEST
OF VALENTINE...THEDFORD...NORTH PLATTE AND IMPERIAL. THERE ARE STILL
SOME VERY COLD TEMPERATURES IN NORTHEAST BRITISH COLUMBIA...NORTHERN
ALBERTA AND NORTHERN SASKATCHEWAN WHERE THEY ARE IN THE SINGLE
DIGITS ABOVE AND BELOW ZERO. IN THE UPPER LEVELS...6.7U IMAGERY AND
WIND PROFILERS SHOWED UNIMPEDED FLOW FROM THE YUKON TERRITORY DOWN
THE EASTERN FACE OF THE ROCKIES AND INTO EASTERN COLORADO.

&&
LBF WATCHES/WARNINGS/ADVISORIES...NEZ006>010-026>029-038
WIND ADVISORY UNTIL 04Z.

&&

SPRINGER
Hazardous weather outlook, Nov 15, 5:02 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
502 AM CST TUE NOV 15 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-161130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
502 AM CST TUE NOV 15 2005 /402 AM MST TUE NOV 15 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS ARE LIKELY TODAY ACROSS THE ENTIRE OUTLOOK AREA.
NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL
INCREASE TO 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH LATER TODAY. A
HIGH WIND WARNING HAS BEEN ISSUED FOR THE OUTLOOK AREA TODAY AND
THIS EVENING. WINDS WILL GRADUALLY DIMINISH WEST OF HIGHWAY 83
FROM VALENTINE TO NORTH PLATTE BY MID EVENING...WHILE EAST OF THIS
LINE...STRONG WINDS ARE EXPECTED TO PERSIST UNTIL MIDNIGHT CST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SERIES OF COLD FRONTS WILL PASS THROUGH THE OUTLOOK AREA ON
FRIDAY NIGHT AND SUNDAY NIGHT. STRONG WINDS ARE POSSIBLE BEHIND
THE FRONTS ON SATURDAY AND MONDAY AND MAY REACH ADVISORY CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY THROUGH MONDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:51 AM CSTHigh Wind WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more11 hr

Nearby

Wind Advisories in Nebraska, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.